# SDR CALA2016122101131

- Difficulty date: December 17, 2016
- Submitted: December 21, 2016
- Operation: Air carrier
- Aircraft: N118UA
- Make and model: Boeing 747422
- Aircraft serial: 28811
- Aircraft time: 70,934 hours, 8,136 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ACRID ODOR REPORTED IN CABIN IN AREA BETWEEN SEATS 53HJK & 55ABC. CREW DESELECTED UTILITY BUS R SWITCH AND ODOR DISSIPATED. IF RIGHT UTILITY SWITCH IS ON THE ACRID ODOR RETURNED INSTANTLY. NO VISIBLE SMOKE, ONLY ACRID(ELECTRICAL) TYPE ODOR. NEED TO ACCOMPLISH CHECK PER AMM 05-51-56-201. NEED MAINTENANCE TO BE PLANESIDE WITH SMOKE ODOR QUESTIONNAIRES AVAILABLE FOR PILOTS AND FLT ATT TO FILL OUT.  ODOR CAUSE BY UNDER FLOOR RECIRCULATION FAN 1, CHKD EVIDENCE OF L-LOWER RECIRC FAN INOP, PER MEL. SUSPECTED FAN ASSY ME76-2126-9 HEAT DAMAGE OF FAN & ELEC WIRE AND FOUND NO DAMAGE. DISCONNECTED -0002. CONNECTOR DH517 AND PULLED SAFETY C-B PER MEL.RE-ACTIVATED RECIC FAN H517 AND HUMIDIFIER WATER SHUT OFF VALVE TO OPEN RAN SYSTEM FOR TWO HOURS WHILE OBSERVING AREA IN QUESTION AND NOTED NO ODD ODORS OR ACRID SMELL ALSO NOTED FAN HAS NO SIGN OF HEATING WHILE OPERATING, REVERSE MEL 2125M REMOVED PLACARDS ON P5 HUMID AND RECIRC FAN SWITCH ACTIVATE CB C818 AND WATER VALVE REF WDM 21-25-21 AND AMM 21-71-11 AND AMM 21-25-07
